Alert archive / Vermont / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 14, 2008, 9:03 PM EDT for Addison County, Vermont. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2008, 9:03 PM EDT (01:03 UTC)
- Expired
- Jun 15, 2008, 3:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
County Addison County, VT
The radar
The Burlington radar (KCXX), 68 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 10:10 PM EDT | FLASH FLOOD | Ripton, VT | SPOTTER HAS REPORTED 7 INCHES OF RAINFALL ALONG WITH ROUTE 125 BETWEEN RIPTON AND EAST MIDDLEBURY FLOODED. |
| Jun 14, 11:05 PM EDT | FLASH FLOOD | Ripton, VT | NUMEROUS ROADS WASHED OUT WITH VEHICLES AND RESIDENTS STRANDED BETWEEN RIPTON AND EAST MIDDLEBURY. |
| Jun 14, 11:57 PM EDT | FLASH FLOOD | 1 N Ripton, VT | VSP NEW HAVEN REPORTED PARTIAL ROAD WASHOUTS ON DUGWAY ROAD AND NORTH BRANCH ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 925 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -260 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBTV 150104
FFWBTV
VTC001-150400-
/O.NEW.KBTV.FF.W.0002.080615T0103Z-080615T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
903 PM EDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN ADDISON COUNTY IN CENTRAL VERMONT
* UNTIL MIDNIGHT EDT.
* AT 900 PM EDT...A TRAINED WEATHER SPOTTER REPORTED VERY HEAVY
RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINCOLN...
SOUTH LINCOLN...MIDDLEBURY AND BRISTOL
RAINFALL FROM THUNDERSTORMS EARLIER THIS AFTERNOON HAVE SATURATED
THE GROUND IN MANY LOCATIONS ACROSS THE AREA...AND ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALIZED HIGHER AMOUNTS ARE
POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BURLINGTON.
LAT...LON 4381 7302 4385 7303 4384 7310 4401 7317
4414 7309 4417 7295 4407 7291 4402 7274
4387 7285 4387 7286 4390 7288 4387 7295
4386 7297 4383 7296 4381 7300
TIME...MOT...LOC 0103Z 180DEG 0KT 4398 7300
$$
LAHIFF4 follow-up statements
000
WGUS51 KBTV 150148
FFWBTV
VTC001-150700-
/O.EXT.KBTV.FF.W.0002.000000T0000Z-080615T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
947 PM EDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EASTERN ADDISON COUNTY IN CENTRAL VERMONT
* UNTIL 300 AM EDT
* AT 945 PM EDT...VERY HEAVY RAIN WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRANVILLE...LINCOLN...SOUTH LINCOLN...MIDDLEBURY AND BRISTOL
RAINFALL FROM THUNDERSTORMS EARLIER THIS AFTERNOON HAVE SATURATED
THE GROUND IN MANY LOCATIONS ACROSS THE AREA...AND ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALIZED HIGHER AMOUNTS ARE
POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BURLINGTON.
LAT...LON 4381 7302 4385 7303 4384 7310 4401 7317
4414 7309 4417 7295 4407 7291 4402 7274
4387 7285 4387 7286 4390 7288 4387 7295
4386 7297 4383 7296 4381 7300
TIME...MOT...LOC 0147Z 180DEG 0KT 4398 7300
$$
LAHIFF000
WGUS71 KBTV 150227
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1021 PM EDT SAT JUN 14 2008
VTC001-150700-
/O.CON.KBTV.FF.W.0002.000000T0000Z-080615T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADDISON VT-
1021 PM EDT SAT JUN 14 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR
EASTERN ADDISON COUNTY...
AT 1020 PM EDT...A TRAINED WEATHER SPOTTER REPORTED A THUNDERSTORM
PRODUCING FLASH FLOODING OVER THE WARNED AREA IN THE RIPTON TO EAST
MIDDLEBURY AREA. IN ADDITION...SPOTTER REPORTS AND DOPPLER RADAR HAS
ESTIMATED OVER 5 INCHES IN PORTIONS OF THE WARNED AREA WITH AN
ADDITIONAL INCH OR TWO OF RAINFALL POSSIBLE.
THIS IS A DEVELOPING DANGEROUS AND LIFE THREATENING SITUATION.
IF YOU LIVE OR TRAVEL NEAR STREAMS AND SMALL RIVERS...SEEK HIGHER
GROUND AT FIRST SIGNS OF RISING WATER.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIPTON...
GRANVILLE...LINCOLN...SOUTH LINCOLN...MIDDLEBURY AND BRISTOL.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4381 7302 4385 7303 4384 7310 4401 7317
4414 7309 4417 7295 4407 7291 4402 7274
4387 7285 4387 7286 4390 7288 4387 7295
4386 7297 4383 7296 4381 7300
TIME...MOT...LOC 0221Z 180DEG 0KT 4398 7300
$$
SLW000
WGUS71 KBTV 150511
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
110 AM EDT SUN JUN 15 2008
VTC001-150700-
/O.CON.KBTV.FF.W.0002.000000T0000Z-080615T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADDISON VT-
110 AM EDT SUN JUN 15 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR
EASTERN ADDISON COUNTY...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRANVILLE...
LINCOLN...SOUTH LINCOLN...MIDDLEBURY AND BRISTOL.
WHILE HEAVY RAINFALL HAS BEGUN TO TAPER OFF ACROSS THE WARNING
AREA...ADDITIONAL RUNOFF WILL CONTINUE INTO THE EARLY MORNING
HOURS. THIS ADDITIONAL RUNOFF WILL LIKELY LEAD TO HIGH WATER
LEVELS ON SMALL STREAMS AND CREEKS...AND POSSIBLE WATER COVERED
ROADWAYS ACROSS THE WARNING AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BURLINGTON.
LAT...LON 4381 7302 4385 7303 4384 7310 4401 7317
4414 7309 4417 7295 4407 7291 4402 7274
4387 7285 4387 7286 4390 7288 4387 7295
4386 7297 4383 7296 4381 7300
TIME...MOT...LOC 0510Z 180DEG 0KT 4398 7300
$$
LAHIFF000
WGUS71 KBTV 150654
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
251 AM EDT SUN JUN 15 2008
VTC001-150701-
/O.EXP.KBTV.FF.W.0002.000000T0000Z-080615T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADDISON VT-
251 AM EDT SUN JUN 15 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 AM EDT FOR EASTERN
ADDISON COUNTY...
HEAVY RAINFALL AND THE THREAT OF FLASH FLOODING HAS ENDED ACROSS
THE EASTERN HALF OF ADDISON COUNTY. ONLY SCATTERED LIGHT SHOWER
ACTIVITY IS EXPECTED THROUGH THE REMAINDER OF THE OVERNIGHT HOURS.
HOWEVER PRIOR FLASH FLOODING HAS AFFECTED MANY ROADS ACROSS THE
EASTERN HALF OF THE COUNTY...ESPECIALLY IN THE EAST MIDDLEBURY AND
RIPTON AREAS WHERE UP TO 8 INCHES OF RAIN FELL YESTERDAY EVENING.
AS A RESULT...NUMEROUS SMALL CREEKS AND TRIBUTARIES WILL CONTINUE TO
RUN HIGH OVERNIGHT AND INTO THE MORNING HOURS ON SUNDAY. THEREFORE
THE NATIONAL WEATHER SERVICE URGES MOTORISTS TO OBEY ALL ROAD
CLOSURE SIGNS...AND AVOID ANY REMAINING HIGH WATER AREAS. PLAY IT
SAFE AND TURN AROUND...DON/T DROWN.
LAT...LON 4381 7302 4385 7303 4384 7310 4401 7317
4414 7309 4417 7295 4407 7291 4402 7274
4387 7285 4387 7286 4390 7288 4387 7295
4386 7297 4383 7296 4381 7300
TIME...MOT...LOC 0651Z 180DEG 0KT 4398 7300
$$
JMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 9:03 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 14, 9:03 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 903 PM EDT SAT JUN 14 2008 .SYNOPSIS... A WEAK SURFACE COLD FRONT WILL INTERACT WITH PLENTY OF MOISTURE IN THE ATMOSPHERE TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. OTHERWISE...MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND MONDAY WITH TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL LEVELS. A COOLER AND UNSETTLED PATTERN WILL DEVELOP ACROSS THE NORTH COUNTRY BY MIDWEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... AS OF 843 PM EDT SATURDAY...NUMEROUS SHRA/TSRA HAVE AND WL CONT TO DVLP FM CHMPL VLY E TNGT IN RICH PWAT FIELD. 4KMWRF SHOWED A FLARE-UP IN SRN CHMPL VLY THAT HAS MATERIALIZED AND EVIDENCE OF BACKBUILDING AS WELL. THIS ACTVTY WL SLOWLY MV E OVRNGT AND RUT/WINDSOR CTYS HAVE ALRDY WITNESSED LCLZD 2-3 INCHES AND EXPANDING INTO ADDISON CTY AS WELL. IT/S GOING TO BE VERY BUSY THROUGH MIDNGT AND PSBLY BEYOND. STAY TUNED TO LATER FORECASTS/STATEMENTS/WARNINGS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... AS OF 245 PM EDT SATURDAY...THE FCST FOCUS FOR SUNDAY AND MONDAY WL BE POTENTIAL FOR SHOWERS AND THUNDERSTORMS ASSOCIATED WITH DEVELOPING MID/UPPER LVL TROF. ON SUNDAY...THE MID/UPPER LVL DYNAMICS/WIND FIELDS ARE BETTER...BUT LLVL INSTABILITY AND SFC CONVERGENCE IS LIMITED. SFC BASED CAPE VALUES ARE PROGGED TO BE 500 OR LESS J/KG AND LIS AROUND -1C...WITH 0-3 KM SHEAR OF 15 TO 20 KNOTS AND 0-6KM SHEAR OF 30 TO 35 KNOTS. WL MENTION LOW CHC POPS ON SUNDAY...WITH BEST POTENTIAL ACRS THE HIGHER TRRN. BASED ON 85H TEMPS NEAR 12C AND 925MB TEMPS BTWN 18-20C...WL MENTION HIGHS NEAR 80 CPV/CT RIVER VALLEY TO M/U 70S MTNS. TUESDAY...MID/UPPER LVL TROF APPROACHES OUR WESTERN CWA...WITH SEVERAL EMBEDDED VORTS AND SFC COLD FRNT. THE COLD POOL ALOFT ASSOCIATED WITH ULVL TROF WL HELP TO STEEP LAPSE RATES...BUT SFC INSTABILITY FOR SVR CONVECTION WL BE MARGINAL. HOWEVER...DEEP LAYER SHEAR WL INCREASE ASSOCIATED HIGHER WINDS WITH DEVELOPING TROF. WL CONT TO MENTION HIGH CHC TO LOW LIKELY POPS ATTM...WITH TEMPS IN THE 70S TO NEAR 80. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 334 PM EDT SATURDAY...PRETTY LOW CONFIDENCE FORECAST WITH HUGE UPPER LOW THROUGH THE EXTENDED PERIOD OF THE FORECAST. MODELS DO NOT USUALLY CAPTURE THIS FEATURE ACCURATELY. ALTHOUGH...THIS IS THE SECOND DAY IN THE ROW THAT THE MODELS HAVE THE SAME IDEA ABOUT THE UPPER LOW HANGING ON STRONG FOR A GOOD PORTION OF THE EXTENDED. SURFACE AND UPPER LOW BECOMING VERTICALLY STACKED OVER THE REGION BY WEDNESDAY WITH COOLER TEMPERATURES AND DAILY CHANCES OF SHOWERS TUESDAY - FRIDAY. SOME QUESTIONS ABOUT EXACT PLACEMENT OF UPPER LOW AND SURFACE CYCLOGENISIS AND WHEN IT WILL LIFT OUT. OVERALL LOOKS LIKE A CLOUDY AND WET FORECAST FOR THE EXTENDED FORECAST WITH AT LEAST A CHANCE OF RAIN EVERYDAY. BEST CHANCE FOR RAIN WILL BE TUESDAY AS FRONT PUSHES THROUGH THE AREA. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... THROUGH 00Z MONDAY...CDFNT/TROF MOVE EAST ACRS FA WITH NUMEROUS AND CONTD DVLPG SHWRS/TSTRMS...ESP CHMPL VLY E THAT WILL END SLOWLY FROM WEST TO EAST ACRS VT. ALSO...EXPECT SOME FOG AND LOW CLOUDS TO FORM LATER TONIGHT WITH MVFR/IFR CONDS. WE WILL HAVE PATCHY FOG FOR THE EARLY MORNING HOURS BEFORE IT LIFTS OFF. 00Z MONDAY THROUGH WEDNESDAY...VFR CONDITIONS WITH PARTLY CLOUDY SKIES SUNDAY NIGHT. ANOTHER CDFNT WILL BRING NUMEROUS SHWRS AND THNDSTRMS WITH MVFR AND PSBL IFR CONDITIONS TO THE AREA MONDAY. AN UPPER LEVEL TROUGH WILL BRING CLOUDY SKIES AND SHOWERS TO THE REGION TUESDAY INTO WEDNESDAY WITH OCNL MVFR CONDITIONS. && .HYDROLOGY... THUNDERSTORMS TONIGHT WL HAVE THE POTENTIAL TO PRODUCE A QUICK 1 TO 2 INCHES OF RAIN WITH ISOLATED 3 INCH AMOUNTS...ESPECIALLY ACRS CENTRAL/EASTERN VT IN A SHORT PERIOD OF TIME. PWS APPROACHING 2.00 WHICH IS 200% ABOVE NORMAL AND STORM MOTION IS EXPECTED TO BE 5 TO 10 KNOTS. SOME QUICK RISES IN SMALLER STREAM BASINS CAN BE EXPECTED...ALONG WITH THE POTENTIAL FOR MINOR URBAN AND POOR DRAINAGE FLOODING ASSOCIATED WITH THE HEAVY DOWNPOURS. NO WIDESPREAD OR LARGE STEM RIVER FLOODING IS ANTICIPATED ATTM. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...FLASH FLOOD WATCH UNTIL 6 AM EDT SUNDAY FOR VTZ011-012-019. NY...NONE. && SYNOPSIS...TABER NEAR TERM...SLW/TABER SHORT TERM...TABER LONG TERM...JAN/SISSON AVIATION...SLW/JAN HYDROLOGY...
Hazardous weather outlook, Jun 14, 8:50 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 850 PM EDT SAT JUN 14 2008 NYZ026>031-034-035-087-VTZ001>010-016>018-160100- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON- 850 PM EDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT WITH SOME LOCALLY HEAVY RAINFALL...RESULTING IN QUICK RISES ON SMALLER STREAMS ALONG WITH MINOR FLOODING OF ROADWAYS AND LOW LYING AREAS. SOME BRIEFLY GUSTY WINDS MAY ALSO ACCOMPANY THE STRONGEST OF STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE MONDAY. SOME OF THE STORMS MAY CONTAIN STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ011-012-019-160100- WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND- 850 PM EDT SAT JUN 14 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE MONDAY. SOME OF THE STORMS MAY CONTAIN STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 14, 3:17 PM EDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 317 PM EDT SAT JUN 14 2008 VTZ011-012-019-141945- WINDSOR-EASTERN RUTLAND-WESTERN RUTLAND- INCLUDING...BARNARD...EAST PITTSFORD...GAYSVILLE...GIFFORD WOODS STATE PARK...KILLINGTON...MENDON...PITTSFIELD...SILVER LAKE STATE PARK...STOCKBRIDGE AND WEST BRIDGEWATER 317 PM EDT SAT JUN 14 2008 AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER KILLINGTON...MOVING NORTHEAST AT 13 MPH. THE THUNDERSTORM WILL BE NEAR KILLINGTON BY 330 PM...NEAR STOCKBRIDGE AND PITTSFIELD BY 350 PM. THIS THUNDERSTORM IS PRODUCING DEADLY LIGHTNING. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE. SMALL HAIL...HEAVY RAIN...AND WIND GUSTS OF 50 MPH OR HIGHER MAY ACCOMPANY THE THUNDERSTORMS. UP TO AN INCH OF RAIN WILL FALL IN A SHORT PERIOD OF TIME...LEADING TO PONDING ON WATERWAYS. DMD
Special weather statement, Jun 14, 3:32 PM EDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 332 PM EDT SAT JUN 14 2008 NYZ028-031-142030- EASTERN CLINTON-WESTERN CLINTON- INCLUDING...ALTONA...ELLENBURG...ELLENBURG CENTER...ELLENBURG DEPOT...IRONA...MOOERS...MOOERS FORKS AND SCIOTA 332 PM EDT SAT JUN 14 2008 AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ELLENBURG CENTER...MOVING EAST AT 13 MPH. THE THUNDERSTORM WILL BE NEAR SCIOTA BY 430 PM. THIS THUNDERSTORM IS PRODUCING FREQUENT DEADLY LIGHTNING. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE. SMALL HAIL...HEAVY RAIN AND WIND GUSTS OF 40 MPH OR HIGHER MAY ACCOMPANY THE THUNDERSTORMS. UP TO AN INCH OF RAIN WILL FALL WITH THIS STORM...LEADING TO PONDING OF WATER ON ROADWAYS...AS WELL AS IN POOR DRAINAGE AREAS. DMD
Special weather statement, Jun 14, 3:49 PM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 349 PM EDT SAT JUN 14 2008 VTZ012-019-142045- WINDSOR-EASTERN RUTLAND- INCLUDING...BELMONT...BRIDGEWATER CENTER...BRIDGEWATER CORNERS...CAMP PLYMOUTH...CAVENDISH...COOLIDGE STATE PARK...CUTTINGSVILLE...EAST WALLINGFORD...GAYSVILLE...GIFFORD WOODS STATE PARK...KILLINGTON... LUDLOW...MT. HOLLY...NORTH SHREWSBURY...PLYMOUTH...PROCTORSVILLE... RUSSELLVILLE...SHREWSBURY...TYSON AND WEST BRIDGEWATER 349 PM EDT SAT JUN 14 2008 AT 346 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MT. HOLLY...MOVING EAST AT 11 MPH. THE THUNDERSTORM WILL BE 7 MILES NORTH OF LUDLOW BY 400 PM...NEAR TYSON...PLYMOUTH BY 410 PM AND 9 MILES NORTH OF CAVENDISH BY 420 PM. THIS THUNDERSTORM IS PRODUCING DEADLY LIGHTNING. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE. SMALL HAIL...HEAVY RAIN AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE THUNDERSTORMS. UP TO AN INCH OF RAIN MAY FALL WITH THIS STORM...LEADING TO PONDING OF WATER ON ROADWAYS...AS WELL AS IN POOR DRAINAGE AREAS. DMD
Special weather statement, Jun 14, 3:54 PM EDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 354 PM EDT SAT JUN 14 2008 NYZ028>031-034-035-VTZ001>012-016>019-150200- EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... PORT HENRY...TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS... NEWPORT...ISLAND POND...BURLINGTON...JOHNSON...STOWE... ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD... RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 354 PM EDT SAT JUN 14 2008 ...THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL LIKELY THROUGH THIS EVENING ACROSS VERMONT AND PORTIONS OF NORTHERN NEW YORK... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS VERMONT AND PORTIONS OF NORTHERN NEW YORK. MORE THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH THIS EVENING...ESPECIALLY IN VERMONT. GIVEN THE VERY MOIST ATMOSPHERE AND SLOW MOVEMENT EXPECTED WITH THESE THUNDERSTORMS...LOCALIZED VERY HEAVY RAINFALL WILL BE POSSIBLE. THESE STORMS WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN WITH ISOLATED 3 OR MORE INCHES OF RAINFALL POSSIBLE IN A SHORT PERIOD OF TIME. THIS WILL CAUSE RAPID RISES ON SMALLER STREAMS AND RIVERS...ALONG WITH FLOODING OF ROADWAYS AND LOW LYING AREAS. IN ADDITION...SOME BRIEF WIND GUSTS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. THE GREATEST THREAT AREA WILL BE FROM THE WESTERN SLOPES OF THE GREEN MOUNTAINS EAST ACROSS THE GREEN MOUNTAINS AND INTO THE CONNECTICUT RIVER VALLEY. PERSONS LIVING...HIKING OR CAMPING IN THE VICINITY OF THE GREEN MOUNTAINS OR ALONG MOUNTAINS STREAMS SHOULD CLOSELY MONITOR WATER LEVELS AND SEEK HIGHER GROUND AT FIRST SIGNS OF RAPIDLY RISING WATER. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. SLW
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:11 PM EDT | Flash Flood Watch | BTV | Rutland | 4 hr |
| Jun 14, 8:29 PM EDT | Flash Flood Warning | BTV | Rutland, Windsor | 6 hr |
| Jun 14, 10:45 PM EDT | Flash Flood Warning | BTV | Orange, Washington, Windsor | 5 hr |
Nearby
Flash Flood Warnings in Vermont, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.